Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
185 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes bleeding through sweat pores in a Morphine addict?

Hi, my uncle has since passed. But, I have a question that I would answered. He was an alcoholic and addicted to morphine. He had a morphine pump when he passed. My question is, he was bleeding through the pores of his arms and legs. Why? He was in the hospital and they had his arms spread out on pillows and had to continually come and change the sheets and pillows as they would get blood soaked. I do not understand this condition. Can you help me understand this. Thank you.......
Tue, 20 Feb 2018
Report Abuse
General & Family Physician 's  Response
There is no scientific evidence of morphine causing such a side effect. However, I would speculate that there might two related conditions that might offer an explanation to what you witnessed:
1) Hematohidrosis is a condition where the patient sweats blood. It is caused due to rupture and subsequent oozing from the capillaries (small blood vessels) that supply the sweat glands of the skin. It is usually chronic severe stress and anxiety. Taking into account that your uncle suffered from severe addiction to alcohol and morphine, this could have been the cause.
2) Chromhidrosis is a condition characterized by excess accumulation of the pigment lipofuscin in sweat glands which is subsequently secreted out giving a pinkinsh/reddish color to the sweat. The exact cause is not known for this, but it can be caused by the intake of certain drugs such as excessive antacids and certain skin bacterial/funga infections.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I took morphine (to get high but I already told my drug and alcohol counselor) and I took it at 6:00 AM and it is now 5:46 PM I just threw up about...